Brain-based assessment and treatment alternatives for the 21st century

Print Friendly and PDF

EEG, QEEG, and sLORETA research and clinical evidence. Database, cognitive aspects, and psychopharmacology, Including montages, spectral analysis, and EEG artifacting.

The course meets the didactic requirements of the QEEG Certification Board.

Department of Psychiatry and Psychotherapy
Ludwig-Maximilians-University
Nussbaumstr. 7
80336 Munich, Germany

(Following the ECNS ANNUAL CONFERENCE JOINT MEETING OF ECNS, ISNIP & ISBET)

September 14-16, 2015

Munich, Germany

Instructors:

Thomas Collura Ph.D, QEEG-D, BCN, LPC (counseling) David Cantor Ph.D., M.S., QEEG-D, BCN. (neuropsychology) Harry Kerasidis MD, QEEG-D (neurology) Bill Mrklas LMT (therapeutics)
Thomas Feiner BCN (rehabilitation)

Professor Giuseppe Chiarenza MD (pediatric neuropsychiatry)

Anton Linder Muller Ph.D(child psychiatry)

Joaquim Mendes Ph.D(therapy)

Order Germany Sep13-16 2015
Or register by Phone – (216)766-5707 LIMITED SEATING!

This workshop, which is taught by three QEEG diplomats with diverse backgrounds, provides not only an opportunity to fulfill the QEEG Certification Board requirements, but also provides a broad and up-to-date exposure to the current state of QEEG and neurofeedback. Attendees who are seeking QEEG Board certification, as well as those who have experience in QEEG and neurofeedback will find this a comprehensive and engaging workshop, that by definition will include essential material to ensure a solid grasp of current QEEG concepts and methods.

This course satisfies the accredited didactic course requirements for QEEG Certification as arranged by the QEEG Certification Board. Attendees will earn up to 24 hours towards their QEEG certification requirements. This workshop has been approved by the QEEG Certification Board to provide didactic training which is recognized by the Board toward certification as a technician or a diplomate. The following description includes material from the QEEG board certification requirements. Workshop topics will include Editing raw EEG and artifacts Drug Effects Database Analysis Clinical and Cognitive Aspects; Montages and Spectral and Topographic Aspects of the EEG. Attendees will learn the subject inclusion and exclusion criteria for building a database .and fundamental statistical considerations within databases.

Further detailed topics will include the effects of various drugs on the EEG/QEEG data and developmental changes in the EEG and knowledge. Brodmann area functions and network connections will provide an understanding of LORETA and sLORETA interpretation and training. Practical information will include knowing which EEG signatures should be referred out to other professionals Be knowledgeable about general cognitive and clinical changes that take effect after neurofeedback training based upon publications. Have a working knowledge of the montages, transforms and power displays along with the specific perspectives they can provide a reader of QEEG output. phase and coherence, how they relate and what they can mean in the interpretation of the QEEG.

There will be extensive review of real clinical EEG data, and its interpretation and use. More than one system and database will be covered, so that attendees will learn a comparative view, rather than focusing on a single solution. Methods covered will include some of the more recently developed and available systems and services, helping attendees to be current on the latest technology. Incorporating QEEG into a clinical intake will be emphasized, by combining clinical presentation with QEEG and other physiological data, to provide a complete picture of each client’s unique clinical presentation.

SUNDAY, SEPTEMBER 13   2:00PM to 7:00PM

*Complimentary Introductory and Invitational  Workshop sponsored by IFEN.  All Welcome

Neuro-Imaging in Assessment and Decision Making

This talk will present current results using an EEG-based activation model that takes advantage of sLORETA imaging of frontal regions of interest, in combination with a structured stimulus and analysis procedure.  We will present event-related brain activation data from a range of participants and situations including nonclinical, clinical, and forensic populations.  The results illustrate instantaneous patterns of frontal activation that are indicative of individual emotional and decision-making patterns.  These results will be discussed in the context of new ways of understanding and working with clients who face challenges in emotional and decision-making, using a brain-based approach.

Thomas Collura Ph.D, QEEG-D, BCN, LPC (counseling)

Personality Differences of ADHD childeren with and without ODD: a qEEG study and VARETA imaging. This talk will present the Personality and qEEG differences of ADHD children with and without ODD. The combination of personality inventory and qEEG can be used to identify biomarkers that discriminate between the two groups. Stability based Biomarkers identification, a modification of the technique proposed by Wehrens et al., (2011) was applied to the personality inventory and to the EEG separately and combined. This technique is aimed to diminish the negative effects produced by the high number of variables, compared to the small number of subjects. The biomarkers are extracted in a multivariate analysis, which preserves the correlation between the variables, eliciting a group of biomarkers with a reasonable predictive performance. To measure the classification power of the selected set of biomarkers the stable ROC technique was used. The classification method showed that Personality Inventory and qEEG when analyzed together, had the best discriminant power. The most significant classifiers (channels and frequencies) were F4 at 1.17 Hz and at 5.47 Hz and F8 at 17.58. The right prefrontal and frontal areas that regulate attention and behaviour are impaired in the two groups. These results will be discussed in the context of the neo-localizazionism model of brain functions.

Professor Giuseppe Chiarenza MD (pediatric neuropsychiatry)

Z-Scores and Peak Performance Training

Many times it has been said that Z-Score Training is not appropriate for Peak-Performance.

In our model, we do use explicitly Z-Scores for detecting deficits and resources of the persons abilities, strengths, and weaknesses.

This takes into account the knowledge of healthy and peak performance patterns, but does not leave the clinical aspects outside

Content will cover

  • What the z-scores tell us and what they do not tell us
  • Patterns of high performing individuals
  • Assessment  in combination with HRV
  • Training specifiers
  • Ways to use cognitive Testing tools

Thomas Feiner BCN (rehabilitation)

Clinical QEEG-guided Neurotherapy in the view of a Child and adolescent psychiatrist

Still Neurofeedback and QEEG within the medical establishment are hardly noticed. Dr. Linder Müller describes the procedure, which he successfully applies and his experience with Neurofeedback QEEG in his practice.

  • Quantitative methods to support the diagnosis
  • 4-channel and 19-channel Z-Score Training
  • sLoreta Training
  • Case study

Anton Linder Muller Ph.D. (child psychiatry)

Dyslexia – a Case Study

A case study of a severely dyslexic patient will be presented, in which a protocol targeting an increase in coherence between the Wernicke and Broca areas across the entire EEG spectrum, led to a large improvement in symptoms. Results with patients with milder forms of dyslexia will also be discussed.

  • Presenting symptoms of a dyslexic patient
  • Lack of success after 50 sessions of “standard” NFB
  • What cognitive processes take place when one spells a word?
  • Hypothesis: is the coherence between the Wernicke Area and the Broca Area too low in Dylexia?
  • Protocol: Electrode placement and inhibition scheme over the LH
  • Before and after results of a spelling test
  • Symmetric protocol over the RH
  • Results after RH training
  • Improvements in the patient’s symptoms
  • Improvements in the symptoms of several patients with Reading and Spelling disorders
  • Outlook: Better protocol to increase coherence between Wernicke-Broca

Joaquim Mendes Ph.D. (therapy)

MONDAY, SEPTEMBER 14

8:30 AM to 10:30 AM- Database Analysis QEEG BP: 2 hours Database Analysis

  • Subject inclusion and exclusion criteria
  • Fundamental statistical considerations

10:45 AM to 12:45 AM – Clinical and Cognitive Aspects QEEG BP: 2 hours Clinical and Cognitive Aspects

  • Developmental changes in the EEG
  • Origins of the EEG
  • Networks

Lunch: 12:45 PM to 2:15 PM 2:15 PM to 4:15 PM – Drugs QEEG BP: 2 hours Drugs

  • Psychopharmacology and the effects of drugs on the EEG

4:30 PM to 6:30 PM – Practicum, Artifact QEEG BP: 2 hours Practicum,Artifact

  • Use of BrainDX and related software to artifact
  • Edit and analyze EEG

David Cantor Ph.D., M.S., QEEG-D, BCN. (neuropsychology)

TUESDAY, SEPTEMBER 15

8:30 AM to 10:30 PM – Editing , Artifacts QEEG BP: 2 hours Editing, Artifacts

  • Physiologic and extra-physiologic artifacts
  • Motion
  • Environment

10:45 AM to 12:45 PM – Clinical and Cognitive Aspects QEEG BP: 2 hours Clinical and Congnitive Aspects

  • EEG origins
  • EEG signatures that should be referred out to other professionals

Lunch: 12:45 PM to 2:15 PM 2:15 PM to 4:15 PM – Montages, Spectral, Topo QEEG BP: 2 hours Montages, Spectral, Topo

  • Montages
  • Transforms
  • Power displays
  • Signal frequency sources in the brain

4:30 PM to 6:30 PM – Practicum, Artifact QEEG BP: 2 hours Practicum, Artifact

  • Detection of artifacts arising from physiological sources

Harry Kerasidis MD, QEEG-D (neurology)

WEDNESDAY, SEPTEMBER 16

8:30 AM to 11:00 PM – Database QEEG BP: 2.5 hours Database

  • T-test
  • Alpha and p levels
  • Statistical correlation
  • Z-scores

11:15 AM to 11:45 AM – Clinical and Cognitive Aspects QEEG BP: .5 hours Clinical and Cognitive Aspects

  • Clinical presentation and the EEG
  • Cognitive and clinical changes after neurofeedback training

11:45 AM to 12:45 AM – Practicum, Artifact QEEG BP: 1 hour Practicum, Artifact

  • Using BrainAvatar and related software to edit and analyze EEG

Lunch: 12:45 PM to 2:15 PM 2:15 PM to 4:15 PM – Clinical and Cognitive QEEG BP: 2 hours Clinical and Cognitive

  • Brodmann areas
  • LORETA and sLORETA
  • Clinical and cognitive changes

4:30 PM to 5:30 PM – Montages, Spectral, Topo QEEG BP: 1 hour Montages, Spectral, Topo

  • Coherence
  • Phase
  • Interpretation of EEG connectivity

5:30 PM to 6:30 PM -Practicum, Artifact QEEG BP: 1 hour Practicum, Artifact

  • Using automated report generator software to edit and analyze EEG

Tom Collura Ph.D, QEEG-D, BCN, LPC (counseling)

Reserved: The First Didactic QEEG Certification Course in Munich!